MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO 2.5MM10CM 150 SABER PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO 2.5MM10CM 150 SABER PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is not available for testing and evaluation.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 2.5mm x 10cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter (bc) burst at only 4 atmospheres.A new balloon (unknown) was inserted and inflated.The procedure was continued.There was no reported patient injury.The device was opened in sterile field.The device will not be returned for analysis as it was discarded.
 
Additional Manufacturer Narrative
Please note updates to sections a3 and b7.Additional b5 narrative: the burst occurred inside the patient during a peripheral angioplasty in the popliteal.A new balloon was opened, and the procedure was completed successfully.The 85% occluded lesion was no calcified and there was no vessel tortuosity.The access site was the femoral artery.A 6f non-cordis sheath and a 014 non-cordis wore were used in the procedure.There was no difficulty removing the complaint balloon from the forming tube.There were also no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.The contrast to saline ratio was 50:50.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel and no difficulty crossing the lesion.The catheter was never in an acute bend.The catheter did not kink while being used.It was easily from the vessel and the devices.D10 concomitant products: sheath: 6fr terumo destination; guidewire: 014 command by abbott; contrast: vispaque; indeflator: boston.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
During a peripheral angioplasty in the popliteal, a 2.5mm x 10cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter burst at only four atmospheres inside the patient.A new balloon was opened, and the procedure was completed successfully.There was no reported patient injury.The device was opened in sterile field.The 85% occluded lesion was not calcified and there was no vessel tortuosity.The access site was the femoral artery.A 6f non-cordis sheath and a 014 non-cordis wire were used in the procedure.There was no difficulty removing the complaint balloon from the forming tube.There were also no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.The contrast to saline ratio was 50:50.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel and no difficulty crossing the lesion.The catheter was never in an acute bend.The catheter did not kink while being used.It was easily from the vessel and the devices.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82178219 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon- burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of an 85% occluded vessel likely contributed to the reported event, as damage to balloon material may have occurred during inflation.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
2.5MM10CM 150 SABER PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11462053
Report Number9616099-2021-04327
Device Sequence Number17051947
Product Code LIT
UDI-Device Identifier20705032069288
UDI-Public20705032069288
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberN/A
Device Catalogue Number48002510X
Device Lot Number82178219
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer03/12/2021
03/23/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date03/17/2021
03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.